Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 10, NWS Guam
NWS Guam issued this high surf advisory at Jun 21, 2021, 12:55 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 12:55 AM CDT (05:55 UTC)
- Expired
- Jun 22, 2021, 1:31 AM CDT
- In force
- 25 hr
- Issued by
- NWS Guam
The text
As transmitted.
290 WHMY40 PGUM 210555 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 355 PM ChST Mon Jun 21 2021 GUZ001>004-212100- /O.NEW.PGUM.SU.Y.0010.210621T0555Z-210623T0000Z/ Guam-Rota-Tinian-Saipan- 355 PM ChST Mon Jun 21 2021 ...HIGH SURF ADVISORY NOW IN EFFECT... * WHAT...Hazardous surf of 9 to 12 feet. * WHERE...East and south facing reefs of the Marianas. * WHEN...Until 10 AM Wednesday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Tropical Depression 06W will pass near Guam Tuesday. Its approach and passage will cause surf to quickly build to hazardous levels overnight. Once 06W has moved west of the islands into the Philippine Sea Tuesday afternoon, surf will quickly subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Aydlett
4 follow-up statements
422 WHMY40 PGUM 211738 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 338 AM ChST Tue Jun 22 2021 GUZ001>004-220145- /O.CON.PGUM.SU.Y.0010.000000T0000Z-210623T0000Z/ Guam-Rota-Tinian-Saipan- 338 AM ChST Tue Jun 22 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CHST WEDNESDAY... * WHAT...Hazardous surf of 9 to 12 feet. * WHERE...East and south facing reefs of the Marianas. * WHEN...Until 10 AM Wednesday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Tropical Depression 06W is passing near Guam this morning. Its passage caused surf to quickly build to hazardous levels last night. Once 06W has moved west of the islands into the Philippine Sea this afternoon, surf will quickly subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Stanko
370 WHMY40 PGUM 220007 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1007 AM ChST Tue Jun 22 2021 GUZ001>004-220815- /O.CON.PGUM.SU.Y.0010.000000T0000Z-210623T0000Z/ Guam-Rota-Tinian-Saipan- 1007 AM ChST Tue Jun 22 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CHST WEDNESDAY... * WHAT...Hazardous surf of 9 to 12 feet. * WHERE...East and south facing reefs of the Marianas. * WHEN...Until 10 AM Wednesday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Tropical Depression 06W is moving away from the Marianas now, however it will continue to affect the islands through this afternoon. Its passage caused surf to quickly build to hazardous levels last night. As 06W continues to move away from the islands into the Philippine Sea, surf will quickly subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Stanko
319 WHMY40 PGUM 220310 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 110 PM ChST Tue Jun 22 2021 GUZ003-004-220415- /O.CAN.PGUM.SU.Y.0010.000000T0000Z-210623T0000Z/ Tinian-Saipan- 110 PM ChST Tue Jun 22 2021 ...HIGH SURF ADVISORY IS CANCELLED... Buoy data and morning surf observations show that easterly swell and surf have steadily decreased through the morning. As a result, surf is no longer hazardous and will continue to fall. The rip current risk has also fallen to moderate. $$ GUZ001-002-220900- /O.NEW.PGUM.RP.S.0013.210622T0310Z-210622T0700Z/ /O.CON.PGUM.SU.Y.0010.000000T0000Z-210623T0000Z/ Guam-Rota- 110 PM ChST Tue Jun 22 2021 ...HIGH RISK OF RIP CURRENTS UNTIL 5 PM THIS AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM WEDNESDAY... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...East and south facing reefs of Guam and Rota. * WHEN...For the High Surf Advisory, until 10 AM Wednesday. For the High Rip Current Risk, until 5 PM this afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Tropical Depression 06W continues to move away from the Marianas. Swell and surf will continue to subside today with surf possibly falling below hazardous levels as early as this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Aydlett
383 WHMY40 PGUM 220631 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 431 PM ChST Tue Jun 22 2021 GUZ001-002-220745- /O.CAN.PGUM.SU.Y.0010.000000T0000Z-210623T0000Z/ /O.CAN.PGUM.RP.S.0013.000000T0000Z-210622T0700Z/ Guam-Rota- 431 PM ChST Tue Jun 22 2021 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... Buoy data show that easterly swell has decreased through the day. As a result, surf along east and south facing reefs has fallen below hazardous levels and the rip current risk from high to moderate. $$ Ziobro
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Jun 20, 6:33 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 20, 6:33 PM CDT, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 933 AM ChST Mon Jun 21 2021 .Update... Activity has erroded ahead of the developing tropical system. Trimmed scattered showers until later this afternoon. && .Prev discussion... /issued 810 AM ChST Mon Jun 21 2021/ Marianas Synopsis... Light winds winds and isolated showers and thunderstorms prevail over the Marianas this morning. A circulation located to the southeast of Guam is expected to bring increasingly inclement weather to the Marianas. Discussion... No changes made to the forecast. The continuing forecast concern is the circulation southeast of Guam near 11N148E this morning. Many models continue to show it as a trough. It may be that the system is too small to be seen by some of the models at this time. Used GFS winds as this seemed most reasonable. Earlier GFS runs were a little over the top on winds but the latest seems reasonable. Actually the winds seemed a little low so adjusted upwards a few knots. Track takes the circulation south of Guam by Tuesday passing west by Tuesday night. At this time the system seems smaller than an average tropical cyclone so the higher winds will be confined to near Guam. With the small size of the system broke up the zones with Guam alone and the other three separate. Uncertainty on strength of the system continues but at least tropical depression strength is likely. As the system is small have 15 to 25 mph over Guam on Tuesday. The 6Z run of the Hi-res ARW hinted at winds up to 45 knots over Guam, although latest run of that model is lower. At this time feel that a gust to 40 mph is not out of the question in the heavier showers and this was noted in the SPS. As mentioned all models take the disturbance south of Guam but these models may not have initialized as far north as the system really is. With it already at 11N it could pass very close to Guam. Rainfall amounts could be between 2 to 4 inches between today and Wednesday. Numerous showers and isolated thunderstorms are expected Wednesday as convergence in the wake of the system remain over the Marianas. Marine/Surf... The three buoys showed seas around 3 feet. They all depicted an east swell. Tanapag and Ritidian both had a northwest swell. The east swell will persist through the forecast while the northwest one will end by tonight. Neither swell is large enough at this time to produce large surf with heights of only 2 to 4 feet on east facing reefs and 3 to 5 on north and west facing reefs. The rip current risk will be moderate on north and west facing reefs the next few days. As the circulation near Guam continues to develop, winds and seas are expected to increase Tuesday. As it will be closer to Guam and it is a relatively small system winds of 15 to 25 knots with gusts to 30 knots are possible. Lower winds are expected over Rota, Tinian and Saipan. Seas will also be higher over the Guam coastal waters increasing briefly up to 9 feet Tuesday. Surf will also increase on east facing reefs as winds and swells increase. Expect Surf up to 9 feet on east facing reefs tonight through Tuesday night. Tropical systems... Still watching the circulation near Guam and it is now the subject of a TCFA. As mentioned above the system is still developing with future track and intensity uncertain. At this time expect that at least tropical depression strength is highly likely. It is a smaller than average system and much of the winds and heavier rain will be closer to Guam. Eastern Micronesia... The main features to watch over the next few days are a modestly strengthening ITCZ that's currently trying to expand towards Majuro, with a gradual westward expansion as we head towards the weekend. A surface trough currently extends from a weak low well south of Kosrae, with this trough curving east then northeast through Makin and towards the dateline. The latest visible imagery showers scattered clouds near this feature southwest of Ebon, before becoming widespread cloud cover with at least scattered showers and a few thunderstorms within 150 miles of it, becoming more vertically stretched in convective coverage east of Majuro. The latest GFS loop of the Galvez- Davidson Index (GDI) shows these features nicely with a modest strengthening seen, especially Thursday into Friday. This looks to increase your rainfall chances at Majuro somewhere during that time frame. Farther west at Kosrae and Pohnpei, look for mainly isolated showers to be the main weather feature for the remainder of the work week, with minimal winds and seas expected area-wide. Western Micronesia... The main weather maker here is a slowly developing tropical circulation centered between Guam and Chuuk. With this system leaving Chuuk, improving conditions with isolated showers look to be your main concerns for the next few days. For Yap and Palau, as the tropical system heads towards Guam, it's expected to be west of the Marianas by wednesday, slowly strengthening as it does so. This is seen in the wind fields at both locations (mainly northern Palau and Yap) as winds will oscillate between southeast and southwest as the system strengthens. Although no real moisture influx is seen to affect either location in terms of better convective potential, Yap will be the closest to the system and it wouldn't be surprising if later numerical guidance indicated a brief window of better shower or thunderstorm potential here. Otherwise, look for isolated showers with minimal winds and seas expected to continue. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Marianas: Ziobro Micronesia: Doll
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:19 AM CDT | Tropical Storm Watch | GUM | 22 hr | |
| Jun 21, 12:19 AM CDT | Tropical Storm Warning | GUM | 22 hr | |
| Jun 21, 1:10 AM CDT | Small Craft Advisory | GUM | 24 hr | |
| Jun 21, 4:01 AM CDT | Flash Flood Watch | GUM | 20 hr |
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.